Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 36, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 12, 2014, 3:47 PM CDT for 16 counties in Kansas. It took effect at Oct 13, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 3:47 PM CDT (20:47 UTC)
- In effect from
- Oct 13, 2014, 7:00 AM CDT
- Expired
- Oct 13, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS73 KICT 122047 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT SUN OCT 12 2014 ...WINDY CONDITIONS EXPECTED EARLY ON MONDAY... .A STRONG LOW PRESSURE AREA IS EXPECTED TO DEVELOP OVER OKLAHOMA LATE THIS EVENING AND TONIGHT. THIS LOW PRESSURE AREA IS EXPECTED TO STRENGTHEN AND TIGHTEN THE PRESSURE GRADIENT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MORNING MORNING. THIS WILL LEAD TO STRONG AND GUSTY NORTH WINDS TO APPROACH 30 MPH WITH SOME GUSTS TO 45 MPH. KSZ032-033-047>052-067>069-082-083-091>093-131100- /O.NEW.KICT.WI.Y.0036.141013T1200Z-141013T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 347 PM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM CDT MONDAY. * TIMING...WINDS INCREASING OVERNIGHT..BUT BECOMING WINDY MONDAY MORNING. * WINDS...30 TO 40 MPH WITH GUSTS APPROACHING 45 MPH BY LATE MORNING MONDAY...ESPECIALLY FOR AREAS WEST OF INTERSTATE 135. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST HIGHWAYS. BLOWING AROUND OF LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
3 follow-up statements
429 WWUS73 KICT 130853 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 353 AM CDT MON OCT 13 2014 ...WINDY CONDITIONS EXPECTED EARLY ON MONDAY... .A STRENGTHENING AND TIGHTENING LOW PRESSURE CENTERED IN OKLAHOMA WILL MOVE EAST THROUGH THE DAY AND CAUSE AN INCREASE IN THE WIND SPEEDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MORNING. STRONG AND GUSTY NORTH WINDS WILL APPROACH 30 MPH WITH SOME GUSTS TO 45 MPH. KSZ032-033-047>052-067>069-082-083-091>093-132300- /O.EXT.KICT.WI.Y.0036.141013T1200Z-141014T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 353 AM CDT MON OCT 13 2014 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...WINDS INCREASING IN THE MORNING AND REMAINING STRONG THROUGH THE DAY. * WINDS...30 TO 40 MPH WITH GUSTS APPROACHING 45 MPH BY THE AFTERNOON...ESPECIALLY FOR AREAS WEST OF INTERSTATE 135. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST HIGHWAYS. BLOWING AROUND OF LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
034 WWUS73 KICT 132116 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT MON OCT 13 2014 KSZ032-033-047>052-067>069-082-083-091>093-140000- /O.CON.KICT.WI.Y.0036.000000T0000Z-141014T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 416 PM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WINDS SLOWLY DIMINISH BETWEEN 5 PM AND 7 PM. * WINDS...SUSTAINED WINDS AROUND 30 MPH...WITH SOME GUSTS OVER 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
898 WWUS73 KICT 132354 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT MON OCT 13 2014 KSZ032-033-047>052-067>069-082-083-091>093-140100- /O.EXP.KICT.WI.Y.0036.000000T0000Z-141014T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 654 PM CDT MON OCT 13 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:16 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 12, 3:16 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 PM CDT SUN OCT 12 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 312 PM CDT SUN OCT 12 2014 THIS EVENING-TONIGHT: A STRONG SHORTWAVE IS CURRENTLY MAKING ITS WAY THROUGH THE ROCKIES INTO THE SRN ROCKIES AT THIS TIME. MODEL SOLUTIONS COMING TOGETHER ON TAKING THIS SHORTWAVE INTO NRN NM BEFORE TAKING IT EAST ACROSS THE SRN PLAINS. AS THIS SHORTWAVE MOVES INTO THE PLAINS...EXPECT RAPID CYCLOGENESIS TO TAKE PLACE ACROSS WRN OK THIS EVENING...WITH THIS SURFACE LOW EXPECTED TO TRACK EAST ACROSS OK THIS EVENING AND OVERNIGHT. AS THIS LOW MOVES ACROSS OK...ROBUST MOISTURE TRANSPORT WILL INCREASE INTO THIS SYNOPTIC LOW WITH LIFT INCREASING FROM THE MAIN SHORTWAVE. THIS WILL LEAD TO INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA AS THE EVENING AND OVERNIGHT PROGRESSES...WITH THE HIGHEST POPS IN SRN KS. HAVE DELAYED POPS BY ABOUT 3-6 HOURS AS CURRENT WATER VAPOR SATELLITE SHOWS SHORTWAVE STILL DIGGING INTO NRN NM...WHICH WILL DELAY THE PRECIP ONSET SOME. BUT EXPECT MOISTURE TRANSPORT TO GET RAMPED UP LATE THIS EVENING AND OVERNIGHT...WHICH WILL LEAD TO WIDESPREAD SHOWERS AND EMBEDDED THUNDER DEVELOPING OVER MOST OF SRN KS FROM LATE THIS EVENING THROUGH THE EARLY MORNING HOURS ON MON. NOT TOO THRILLED ABOUT SEVERE STORM CHANCES THIS EVENING AND TONIGHT...EVEN THOUGH ELEVATED INSTABILITY DOES INCREASE TO AROUND 1200 J/KG AND BULK SHEAR INCREASES TO 50 KTS. THINK MORE OF A STRONG TO POSSIBLY SEVERE CHANCE...WITH SOME BOWING SEGMENTS AND A FEW QUARTER SIZE HAIL REPORTS. INCREASED THETA-E ADVECTION WILL PUSH 130 PERCENT OF NORMAL PRECIP WATER VALUES INTO SE KS FOR LATE TONIGHT INTO EARLY MON MORNING. THIS WILL LEAD TO VERY EFFICIENT RAINFALL PRODUCERS...WHICH MAY LEAD TO ANOTHER ROUND OF HEAVY RAINFALL IN SE KS BY MON MORNING...SO INHERITED FLOOD WATCH FOR SE KS LOOKS REASONABLE...GIVEN THE SATURATED GROUND IN THIS AREA. COULD SEE SOME AREAS IN SRN KS PICK UP AN INCH OF QPF...AND POSSIBLY 1 TO 3 INCHES IN SE KS. MON: UPPER LOW AND MAIN SYNOPTIC LOW WILL MAKE SLOW PROGRESS EARLY ON MON ACROSS NE OK/SE KS...WHICH MAY LEAD TO AN UNSTABLE AIRMASS GETTING PULLED INTO THE CENTER OF THE LOW OVER SE KS THROUGH NOON ON MON. THIS UNSTABLE AIR MASS MAY BE LOCATED DIRECTLY UNDER THE MAIN UPPER LOW...WHICH MAY INCREASE THE STEEP LAPSE RATES ACROSS SE KS INTO MON AFTERNOON. THIS INCREASED LIFT COUPLED WITH THE INSTABILITY MAY LEAD TO A THREAT OF SEVERE STORMS AND LARGE HAIL FOR EXTREME ERN KS. COULD EVEN SEE A VERY SMALL CHANCE OF A COLD CORE TORNADO DUE TO THE VERTICAL STRETCHING. WILL ALSO SEE THE WARM CONVEYOR BELT WRAP SHOWERS AROUND THE NORTH SIDE OF THE LOW INTO THE NW SIDE OF THE SYSTEM. THIS WILL LEAD TO A CONTINUED SHOWER AND POSSIBLY AN ISOLATED THUNDER CHANCE BACK INTO AREAS ALONG THE KS TURNPIKE FOR A GOOD PORTION OF MON AS WELL. SO WILL INCREASE POPS SOME ON THE BACKSIDE OF THIS SYSTEM AS WELL. AS THIS LOW DEEPENS ACROSS THE ERN HALF OF THE FORECAST AREA... EXPECT THE PRESSURE GRADIENT ASSOCIATED WITH THE SURFACE LOW TO TIGHTEN FOR MON MORNING...ON THE WESTERN OR BACKSIDE OF THE LOW PRESSURE AREA. EXPECTING WINDY CONDITIONS AS THIS PRESSURE GRADIENT TIGHTENS...WITH BUFKIT SOUNDINGS SHOWING MOMENTUM TRANSFER OF 40-45 KTS AT 850H WHICH WILL GET TRANSLATED TO THE SURFACE. THIS WILL LEAD TO A LOW END WIND ADVISORY OF 40 TO 45 MPH FOR MOST OF THE WRN HALF OF THE FORECAST AREA FOR MOST OF MON MORNING. SO WILL HOIST A WIND ADVISORY FOR THIS THREAT. CERTAINLY LOOKS LIKE A WET AND RAW DAY FOR AREAS NW OF THE LOW FOR MON...WITH MAX TEMPS STRUGGLING TO CLIMB THROUGH THE 50S. TUE: UPPER LOW WILL FINALLY MOVE EAST OF THE AREA FOR TUE. DOWNSLOPE FLOW WILL KEEP CLOUD COVER AT A MINIMUM WITH SOME COOLER AIR MOVING ACROSS THE AREA FOR WED MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 40S ACROSS CENTRAL KANSAS...AND WOULD NOT BE SURPRISED TO SEE A FEW LOCATIONS FALL INTO THE UPPER 30S. KETCHAM .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 312 PM CDT SUN OCT 12 2014 UPPER FLOW QUICKLY REVERTS TO A MORE SEASONAL ZONAL PATTERN TOWARDS THE END OF THE WEEK...WITH A VERY QUIET STRETCH OF WEATHER EXPECTED THROUGH THE MEDIUM RANGE. PRECIPITATION CHANCES LOOK MINIMAL OR NIL. WITH SEASONAL TEMPERATURES EXPECTED. COULD SEE TEMPERATURES A LITTLE WARMER BY THE WEEKEND AS A WEAK UPPER LEVEL RIDGE BUILDS OVER THE PLAINS. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 110 PM CDT SUN OCT 12 2014 THERE ARE NO CONCERNS UNTIL THIS EVENING AS THUNDERSTORMS WITH HEAVY RAINS STILL SCHEDULED TO ARRIVE CNTRL & SC KS ~03Z. AS THUNDERSTORMS APPROACH BOTH CIGS & VSBYS WILL DETERIORATE QUICKLY WITH 2-3SM +TSRA & CIGS ~1,500FT BY 03Z-05Z. WIDESPREAD IFR CIGS & VSBYS ARE LIKELY OVER ALL AREAS ON MON WITH CNTRL & SC KS TERMINALS IMPROVING TO MVFR IN THE AFTERNOON. ~ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 59 47 69 / 90 90 20 0 HUTCHINSON 51 61 45 70 / 90 60 20 0 NEWTON 53 57 46 68 / 90 90 20 0 ELDORADO 56 59 47 68 / 90 90 30 0 WINFIELD-KWLD 57 59 47 70 / 80 100 20 0 RUSSELL 48 62 42 70 / 70 30 10 0 GREAT BEND 48 61 42 70 / 70 30 10 0 SALINA 52 59 46 70 / 80 70 10 0 MCPHERSON 51 58 45 69 / 90 70 20 0 COFFEYVILLE 58 63 51 67 / 90 80 50 10 CHANUTE 57 62 50 67 / 90 80 60 10 IOLA 56 61 50 66 / 90 80 60 10 PARSONS-KPPF 57 64 50 67 / 90 80 60 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING FOR KSZ070>072-094>096-098>100. WIND ADVISORY FROM 7 AM TO 1 PM CDT MONDAY FOR KSZ032-033- 047>052-067>069-082-083-091>093. &&
Hazardous weather outlook, Oct 12, 4:20 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 420 AM CDT SUN OCT 12 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 420 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION LATE TODAY INTO MONDAY. THUNDERSTORMS WILL BE LIKELY FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS. STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTH CENTRAL AND SOUTHEAST KANSAS WITH HAIL UP TO QUARTER SIZED...50 TO 60 MPH WINDS. THE STORM SYSTEM ALSO BRINGS THAT THREAT OF LOCALLY HEAVY RAINFALL....WHICH WILL IMPOSE A RISK FOR RIVER FLOODING IN SOUTHEAST KANSAS...ESPECIALLY IN THE AREA THAT RECEIVED VERY HEAVY RAINFALL RECENTLY. THE MAIN RIVER SYSTEMS TO BE IMPACTED ARE THE VERDIGRIS AND NEOSHO RIVERS. LOW WATER CROSSINGS MAY BE IMPACTED BY HIGH WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING RIVER FLOODING AND HIGH WATER IN LOW WATER CROSSINGS WILL CONTINUE EARLY IN THE WEEK. DRY AND WARMER WEATHER IS EXPECTED FROM MID-WEEK ON WHICH WILL LEAD TO IMPROVING HYDROLOGIC CONDITIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SF
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:00 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.